Washington, 2009

Wildfire in Washington, July 28 to 31, 2009

July 28 to 31, 2009 · NWS OTX · 1 event in 1 county or zone

The Union Valley Fire, located three miles north of Chelan, was a lightning caused fire that burned 768 acres. The fire burned into the first day of August.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Union Valley Fire, located three miles north of Chelan, was a lightning caused fire that burned 768 acres. The fire burned into the first day of August. Between 120 and 140 residences received level two and three evacuation notices.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 28, 3:29 PM PST, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 28, 3:29 PM PST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
429 PM PDT TUE JUL 28 2009

.SYNOPSIS...
ANOTHER ROUND OF THUNDERSTORMS WILL ARRIVE TONIGHT AHEAD OF A
WEAK COLD FRONT. TEMPERATURES WILL COME DOWN A FEW DEGREES FOR
WEDNESDAY...BUT STILL REMAIN ABOVE NORMAL INTO THE WEEKEND. NORTHERLY
FLOW ALOFT WILL PREVAIL FOR MUCH OF THE WEEK WITH SMALL DISTURBANCES
BRINGING A THREAT OF SHOWERS AND THUNDERSTORMS ALMOST EVERYDAY TO
THE MOUNTAINS.

&&

.DISCUSSION...

TONIGHT...A BROAD NORTHERLY FLOW ALOFT WILL PREVAIL OVER THE
INLAND NORTHWEST AS AN AMPLIFIED RIDGE AXIS LIES OFF THE COAST. A
SHORTWAVE WITHIN THE FLOW WILL TRACK OVER THE CANADIAN ROCKIES
INTO WESTERN MONTANA. THIS FEATURE HAS HELPED IGNITE THE CONVECTION
ACROSS SOUTHERN BRITISH COLUMBIA...WHICH WILL TRACK INTO THE
FORECAST AREA THROUGH THIS AFTERNOON AND EVENING. LOW LEVEL
INSTABILITY IF FAVORABLE FOR THUNDERSTORM DEVELOPMENT...WITH LITTLE
CHANGE IN THE SHEER FROM LAST NIGHT. ANTICIPATE THUNDERSTORMS TO
DEVELOP ON THE RIDGES THIS AFTERNOON AND TRACK SOUTH INTO THE VALLEY
LOCATIONS...UPPER PORTIONS OF THE COLUMBIA BASIN. MEANWHILE...THE
PASSAGE OF THE UPPER LEVEL SHORTWAVE INTO WESTERN MONTANA WILL KICK
A LOW LEVEL BOUNDARY WEST AS A BACK DOOR COLD FRONT AND A DRIER
EASTERLY PUSH. THIS FEATURE WILL ALSO HELP FOCUS CONVECTION AND
SHIFT IT TOWARD THE EAST SLOPES OF THE CASCADES OVERNIGHT NIGHT
BENEATH THE 850MB THETA-E RIDGE. THE CONCERNS WITH THE THUNDERSTORMS
WILL BE LIGHTNING ON THE DRIED FUELS IN THE NORTHWEST
ZONES...LOCALIZED HEAVY DOWNPOURS...AND GUSTY WINDS. BASED ON THIS
UPPER LEVEL PATTERN...THERE IS A RISK OF STRONG OUTFLOW BOUNDARIES
DEVELOPING AND PROPAGATING AWAY FROM THE STORMS LEADING TO GUSTY TO
DAMAGING WINDS. THEN WITH THE EASTERLY LOW LEVEL SURGE...ANTICIPATE
AN INCREASE OF NORTH TO NORTHEAST WINDS OVERNIGHT AS A SURFACE HIGH
PRESSURE AREA BUILDS OVER ALBERTA.

WEDNESDAY THROUGH THURSDAY...THE NORTHERLY FLOW ALOFT WILL
CONTINUE WITH AN EASTERLY LOW LEVEL FLOW...SPILLING COOLER AND
DRIER CONTINENTAL AIR ACROSS THE INLAND NORTHWEST. TEMPERATURES
WILL BE A COUPLE DEGREES COOLER ACROSS THE REGION...BUT STILL
HOVERING NEAR TO JUST ABOVE NORMAL FOR LATE JULY. CONDITIONS WILL
STABILIZE ACROSS THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON WITH
THE DRIER FLOW. YET RESIDUAL MOISTURE WILL LINGER IN THE EAST
SLOPES OF THE CASCADES. THIS COUPLED WITH THE OROGRAPHICS WILL
LEAD TO ANOTHER THREAT OF DIURNAL CONVECTION IN THE NORTHERN
CASCADES AND THE OKANOGAN HIGHLANDS.

THURSDAY NIGHT AND FRIDAY...ANOTHER SHORTWAVE IN THE NORTHERLY
FLOW ALOFT WILL PUSH ACROSS THE CANADIAN ROCKIES AND IMPACT THE
REGION LATE THURSDAY NIGHT INTO FRIDAY. ANTICIPATE AN INCREASE IN
SHOWER ACTIVITY ACROSS THE NORTHERN MOUNTAINS AND A RISK OF
AFTERNOON THUNDERSTORMS. THE GFS SEEMS A BIT MORE AGGRESSIVE WITH
THIS FEATURE THAN THE NAM ACROSS BRITISH COLUMBIA. /RFOX.

FRIDAY NIGHT THROUGH TUESDAY...POSITIONING OF RIDGE AXIS AND THE
CLOSED LOW EMBEDDED UNDERNEATH IT MAKE IT NECESSARY TO PONDER TWO
DISTINCT STORM PATHS FOR ANY CONVECTION THAT DEVELOPS...EITHER
A NORTH TO SOUTH TRAJECTORY AS DISTURBANCES RUN DOWN THE EAST SIDE
OF THE LARGE RIDGE OR SOUTH TO NORTH AS DISTURBANCES IN THE DESERT
SOUTHWEST AND AROUND THE PERIPHERY OF THE LARGE CLOSED LOW OFF THE
CALIFORNIA COAST PINWHEEL AROUND IT AND HAVE THE POTENTIAL TO
EJECT IN THAT SOUTH TO NORTH TRAJECTORY. BOTH TRAJECTORIES LOOK
POSSIBLE THROUGH THE WEEKEND AND INTO MONDAY UNTIL THE RIDGE
OBTAINS ENOUGH OF A POSITIVE TILT DURING ITS DE-AMPLIFICATION AND
THE POSITIONING OF THE CLOSED LOW BECOMES THE PRIMARY ISSUE OF
NOTE. CLOSED/CUT OFF LOW POSITIONING IN THE EXTENDED PERIOD
TYPICALLY IS COUPLED WITH HIGH DEGREES OF UNCERTAINTY AS TO THEIR
TRACK AND POSITIONING...SO LITTLE CHANGE HAS BEEN MADE TO THE
MINOR POPS FOR THUNDERSTORMS FOR MONDAY AND TUESDAY. SUCH A
SCENARIO INVOLVING THIS TYPE OF RIDGING TYPICALLY RESULTS IN
FORECAST TEMPS ON THE WARM SIDE OF CLIMO. /PELATTI

FRIDAY NIGHT THROUGH TUESDAY...POSITIONING OF RIDGE AXIS AND THE
CLOSED LOW EMBEDDED UNDERNEATH IT MAKE IT NECESSARY TO PONDER TWO
DISTINCT STORM PATHS FOR ANY CONVECTION THAT DEVELOPS...EITHER
A NORTH TO SOUTH TRAJECTORY AS DISTURBANCES RUN DOWN THE EAST SIDE
OF THE LARGE RIDGE OR SOUTH TO NORTH AS DISTURBANCES IN THE DESERT
SOUTHWEST AND AROUND THE PERIPHERY OF THE LARGE CLOSED LOW OFF THE
CALIFORNIA COAST PINWHEEL AROUND IT AND HAVE THE POTENTIAL TO
EJECT IN THAT SOUTH TO NORTH TRAJECTORY. BOTH TRAJECTORIES LOOK
POSSIBLE THROUGH THE WEEKEND AND INTO MONDAY UNTIL THE RIDGE
OBTAINS ENOUGH OF A POSITIVE TILT DURING ITS DE-AMPLIFICATION AND
THE POSITIONING OF THE CLOSED LOW BECOMES THE PRIMARY ISSUE OF
NOTE. CLOSED/CUT OFF LOW POSITIONING IN THE EXTENDED PERIOD
TYPICALLY IS COUPLED WITH HIGH DEGREES OF UNCERTAINTY AS TO THEIR
TRACK AND POSITIONING...SO LITTLE CHANGE HAS BEEN MADE TO THE
MINOR POPS FOR THUNDERSTORMS FOR MONDAY AND TUESDAY. SUCH A
SCENARIO INVOLVING THIS TYPE OF RIDGING TYPICALLY RESULTS IN
FORECAST TEMPS ON THE WARM SIDE OF CLIMO. /PELATTI

&&

.AVIATION...
A CANADIAN COOL FRONT ENTERING THE REGION FROM THE NORTHEAST THIS
EVENING AND EXITING TO THE SOUTHWEST BY 18Z WEDNESDAY WILL PRODUCE
SCATTERED STRONG THUNDERSTORMS OVER THE NORTHEAST COLUMBIA BASIN
THROUGH 04Z TONIGHT...MAINLY IMPACTING THE KGEG/KSFF/KCOE TAF SITES
TONIGHT...WITH ISOLATED THUNDERSTORMS POSSIBLE OVER THE REMAINDER OF
THE COLUMBIA BAISN AND CASCADES THROUGH TONIGHT. STRONG GUST FRONTS
ARE POSSIBLE FROM THIS FRONTAL PASSAGE AND THUNDERSTORM
OUTFLOW...AND MAY IMPACT THE KMWH TAF SITE BETWEEN 02Z AND 06Z
TONIGHT. LOCALLY REDUCED VISIBILITIES IN BLOWING DUST IS POSSIBLE.
STORMS WILL TAPER OFF OVERNIGHT...WITH BREEZY NORTHEAST WINDS
DEVELOPING AT ALL TAF SITES AFTER 18Z WEDNESDAY. LINGERING AFTERNOON
THUNDERSTORMS ARE POSSIBLE OVER THE CASCADES WEDNESDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        65  88  59  90  61  89 /  20   0   0   0   0  10
COEUR DALENE  63  85  54  88  56  86 /  30   0   0   0   0  10
PULLMAN        58  87  51  90  53  90 /  20   0   0   0   0  10
LEWISTON       66  93  62  96  63  96 /  10   0   0   0   0  10
COLVILLE       59  89  54  93  57  89 /  30   0   0   0  10  20
SANDPOINT      61  84  51  86  52  82 /  30  10  10  10  10  20
KELLOGG        60  82  57  87  57  86 /  40  10  10  10  10  20
MOSES LAKE     68  98  62  99  64 100 /  10   0   0   0   0  10
WENATCHEE      70  97  67  99  70  97 /  10   0   0   0   0  10
OMAK           67  96  62  99  64  95 /  10  20  10   0  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 28, 5:14 AM PST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
614 AM PDT TUE JUL 28 2009

IDZ001-002-004-WAZ036>038-042-291400-
NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
614 AM PDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
THIS EVENING OVER THE IDAHO PANHANDLE...NORTHEAST WASHINGTON...THE
NORTHERN CASCADES...AND OKANOGAN HIGHLANDS. SOME OF THE STRONGER
CELLS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...HAIL...AND
STRONG WINDS. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE
EXPECTED WITH THUNDERSTORMS THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ003-026-027-WAZ031>035-041-043-044-291400-
IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
614 AM PDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 28, 3:26 PM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
426 PM PDT TUE JUL 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     7 NNW COOLIN            48.57N 116.92W
07/28/2009                   BONNER             ID   PUBLIC

            4 TO 5 100 FOOT TREES DOWNED AND DIME SIZE HAIL.

0315 PM     TSTM WND DMG     7 NNW COOLIN            48.56N 116.92W
07/28/2009                   BONNER             ID   AMATEUR RADIO

            NUMEROUS POWERLINES DOWN. TREE TOPS SNAPPED OFF. TREES
            WERE ESTIMATED 25-30 FEET HIGH AND 2-2.5 INCHES IN
            DIAMETER. THE TOP OF ONE TREE WAS THROWN THROUGH THE
            ROOFTOP OF A RV. 6 TARPS OVER THE MARINA WERE LIFTED.
            METAL ROOF OF THERE HOUSE WAS LIFTED UP AND KINKED.

0315 PM     TSTM WND DMG     7 NNW COOLIN            48.56N 116.92W
07/28/2009                   BONNER             ID   AMATEUR RADIO

            NUMEROUS TREES DOWN. MAJOR DAMAGE TO BOAT MARINA NEAR
            KALISPEL BAY. SEVERAL TARPS SHREDDED THAT WERE COVERING
            BOATS.

0335 PM     HAIL             4 WSW COOLIN            48.46N 116.93W
07/28/2009  E1.00 INCH       BONNER             ID   PUBLIC

&&

SBODNAR
Special weather statement, Jul 28, 3:48 PM PST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
448 PM PDT TUE JUL 28 2009

WAZ037-290030-
PEND OREILLE WA-
448 PM PDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON

UNTIL 530 PM PDT

AT 448 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF DIAMOND LAKE..MOVING SOUTH
AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   DIAMOND LAKE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4805 11706 4806 11736 4836 11749 4830 11721
TIME...MOT...LOC 2348Z 343DEG 11KT 4822 11728

FRIES
Special weather statement, Jul 28, 3:54 PM PST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
454 PM PDT TUE JUL 28 2009

WAZ035>038-290045-
FERRY WA-STEVENS WA-LINCOLN WA-
454 PM PDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
  SOUTHWESTERN STEVENS COUNTY IN NORTHEAST WASHINGTON
  FERRY COUNTY IN NORTHEAST WASHINGTON

UNTIL 545 PM PDT

AT 451 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR REPUBLIC...KELLER..AND INCHELIUM MOVING
SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   INCHELIUM...
   MILES...
   AND LINCOLN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4876 11821 4769 11804 4772 11883 4874 11884
TIME...MOT...LOC 2352Z 334DEG 7KT 4833 11835 4828 11859

RP
Special weather statement, Jul 28, 4:49 PM PST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
549 PM PDT TUE JUL 28 2009

WAZ037-290130-
STEVENS WA-
549 PM PDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN STEVENS COUNTY IN NORTHEAST WASHINGTON

UNTIL 630 PM PDT

AT 537 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF WELLPINIT NEAR FRUITLAND.
THIS STORM WAS MOVING TO THE SOUTH AT 10 TO 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4815 11806 4783 11792 4783 11799 4781 11800
      4780 11809 4794 11820 4792 11830 4804 11832
      4804 11828 4807 11824 4812 11825 4813 11823
TIME...MOT...LOC 0049Z 180DEG 0KT 4808 11819

RP
Special weather statement, Jul 28, 5:29 PM PST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
629 PM PDT TUE JUL 28 2009

IDZ004-290230-
SHOSHONE ID-BENEWAH ID-
629 PM PDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN BENEWAH COUNTY IN THE PANHANDLE OF IDAHO
  WEST CENTRAL SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO

UNTIL 730 PM PDT

AT 628 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF ST. MARIES..MOVING SOUTH AT
20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   CALDER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4707 11612 4704 11648 4740 11649 4740 11619
TIME...MOT...LOC 0129Z 353DEG 17KT 4739 11636

FRIES
Local storm report, Jul 28, 5:52 PM PST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
652 PM PDT TUE JUL 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     W NEWPORT               48.18N 117.06W
07/28/2009                   PEND OREILLE       WA   LAW ENFORCEMENT

            REPORTS OF TREES DOWN ACROSS VARIOUS PORTIONS OF THE
            TOWN.

&&

JFOX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Wenatchee Area

When
July 28, 7:00 PM PST to July 31, 11:59 PM PST
Where
Wenatchee Area forecast zone
Reported by
Other Federal Agency
Coordinates
47.802, -120.155 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2009Every state in 2009This day in weather historyWarnings in Washington, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190557.